Louisiana, 2009Lightning Strike in Louisiana, August 19, 2009
August 19, 2009 · NWS SHV · 1 event in 1 county or zone
Afternoon convection developed due to the heating of the day. Plentiful moisture was in place for these random thunderstorms to develop across northwest Louisiana and a few of these storms were prolific lightning producers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon convection developed due to the heating of the day. Plentiful moisture was in place for these random thunderstorms to develop across northwest Louisiana and a few of these storms were prolific lightning producers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 19, 2:34 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 19, 2:34 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT WED AUG 19 2009
.DISCUSSION...
UPPER TROUGH FROM SOUTHERN CANADA INTO THE TEXAS PANHANDLE WILL
MOVE EAST NEXT FEW DAYS...DRIVING A COLD FRONT INTO THE REGION.
THE TROUGH SHOULD REACH THE MISSISSIPPI RIVER BY FRIDAY...
BRINGING DRIER AIR INTO THE CWA BY THE WEEKEND. THE DRY WEATHER IS
EXPECTED TO LINGER OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK
AS AN UPPER LEVEL RIDGE BECOMES ANCHORED OVER THE CENTRAL U.S.
THE FRONT IS EXPECTED TO MOVE INTO THE CWA THURSDAY NIGHT.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO BECOME ORGANIZED
ALONG THE BOUNDARY THURSDAY AFTERNOON AND TRACK SOUTHEAST OVER
NIGHT. NORTHERN AREAS WILL HAVE BEST SHOT OF PRECIPITATION...BUT
ALSO A SLIGHT RISK OF OF SEVERE STORMS...MAINLY DUE TO THE LATE
DAY TIMING OF THE SYSTEM. THERE IS NOT A LOT OF COLD AIR WITH
THE FRONT...BUT SOMEWHAT DRIER AIR SHOULD FILTER ACROSS THE CWA
OVER THE WEEKEND. THIS WILL ALLOW FOR COOLER OVERNIGHT TEMPERATURES...
AND SOMEWHAT MORE PLEASANT DAYS DUE TO LESS HUMIDITY.
&&
.AVIATION...
SCT RW/TRW BEGINNING TO INCREASE ACROSS PORTIONS OF NORTHERN LA...
CONVECTION REMAIN MUCH MORE ISLTD ELSEWHERE. AS SFC TEMPS RIDE FROM
UPPER 80S TO AROUND 90...EXPECT POPCORN CONVECTION TO DEEPEN
SOMEWHAT. CURRENTLY...VCNTY TSTMS MOST PREVALENT AT SHV AND MLU
SITES. EXPECT DISSIPATION AT SUNSET. SOUTHERLY FLOW SHOULD BRING
TEMPO...RATHER THAN WIDESPREAD...MVFR OR PSBL IFR CIGS AFTER 09Z.
PATCHY FOG MAY OCCUR AFTER 09Z AT LFK...MLU...ELD SITES. SOUTH WINDS TO
INCREASE TO 10-15 KTS BY 18Z THU OVER NE TX./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 93 73 92 68 / 30 30 40 20 10
MLU 73 93 73 91 66 / 30 40 40 50 20
DEQ 71 91 69 88 64 / 30 30 40 10 10
TXK 74 92 71 90 66 / 30 30 50 10 10
ELD 74 93 71 90 66 / 40 30 40 20 10
TYR 76 94 73 92 67 / 20 30 40 20 10
GGG 75 93 73 92 67 / 30 30 40 20 10
LFK 75 95 74 93 69 / 30 30 40 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/07
Hazardous weather outlook, Aug 19, 10:40 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT WED AUG 19 2009
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-201200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1140 AM CDT WED AUG 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A COLD FRONT IS EXPECTED TO MOVE INTO SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS ON THURSDAY.
THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL OF ONE TO TWO
INCHES...AND GUSTY WINDS ARE EXPECTED THURSDAY AFTERNOON INTO TO
EARLY FRIDAY. A FEW STORMS WILL BE CAPABLE OF BECOMING STRONGER...
PRODUCING DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL PERSONNEL IS NOT EXPECTED TODAY OR TONIGHT.
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
201200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1140 AM CDT WED AUG 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL PERSONNEL IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 19, 4:11 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT WED AUG 19 2009
LAZ011-012-192300-
BIENVILLE-RED RIVER-
511 PM CDT WED AUG 19 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BIENVILLE AND RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
ROY...ALBERTA...BROWN...CASTOR...GIDDENS...GUYNES...HALL
SUMMIT...LUCKY...METHVIN...SALINE...WOMACK AND WOODARDVILLE...
AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTH OF RINGGOLD...OR JUST NORTHEAST
OF HALL SUMMIT...MOVING EAST AT 15 MPH.
HAIL TO NEAR DIME SIZE AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
13Lightning, Bienville
- When
- August 19, 4:30 PM CST
- Where
- Bienville County, Castor
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.250, -93.170
A man was struck by lightning while standing under the front porch of his home. Lightning struck a tree adjacent to the porch and ran down the trunk of the tree and struck the man. He was taken to the nearest hospital and was treated for undisclosed injuries. A separate lightning strike just minutes earlier hit and killed a dog about 200 yards down the road.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, August 19 to 20, 200922 injured · $25 million · EF3 · 37 events
- Damaging Winds in Vermont, August 19, 20092 deaths · $2,000 · 50 kt wind · 2 events
- Tornado in Indiana, August 19, 2009$1.5 million · EF2 · 1 event
- Tornadoes and Damaging Winds in Minnesota, August 19, 2009$900,000 · EF1 · 10 events
- Flash Flooding and Hail in Kansas, August 19 to 20, 2009$650,000 · 1.75 in hail · 29 events
- Tornadoes and Flood in Illinois, August 19, 2009$215,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in Iowa, August 19, 2009$180,000 · EF1 · 4 events
- Flash Flooding and Hail in Oklahoma, August 19 to 20, 2009$142,000 · 2 in hail · 27 events
- Tornado and Flash Flood in Missouri, August 19, 20091 injured · $28,000 · EF1 · 23 events
- Tornadoes and Heavy Rain in Iowa, August 19, 2009$139,000 · EF0 · 7 events
- Damaging Winds in Indiana, August 19, 2009$115,000 · 60 kt wind · 8 events
- Damaging Winds and Lightning Strike in Indiana, August 19, 20091 injured · $44,000 · 57 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188618.